CSN Login
Members Online: 0

You are here

Having a bad day

The Storm
Posts: 20
Joined: Jul 2018

So I haven't posted in a while. Honestly, Im having a pity party and have no one to attend it with me today. I actually feel a little guilty. So many of you have been through so much with the disease and side effects of treatment. Unitl now honestly, I felt like I was pretty much skating through. Radiation I had a little diarhea and some external irritation, chemo I had joint pain and a little fatigue otherwise I was good to go. I was very lucky until recently. My last chemo was 12/12/18 and about a month ago, my hands, you know what I mean, the pain at night is terrible. I've been going to my chiro for cold laser, using cbd oil on my hands, Ive tried an oil called neuropathy, I bought a TENS unit, Ive been doing the exercises for my hands and still at night I have burning, crushing pain, needless to say, I have not had a good night sleep in like a month. During the day I have intermittent tingling and my finger tips are numb, I can live with that. I'm sure my chemo oncologist won't give a crap, my toes have been numb on one foot since like November and she's never shown any indication that she cared even a little.  I DO NOT want to take nerontin/gabapentin or an anti depressant and I will not go through nerve testing. I work full time and have a part time job, I do not have time for this. Has anything else helped someone out there, or am I just destined to suffer the rest of my life with limited sleep and pain in my hands? I'd appreciate your suggestions.

 

zsazsa1
Posts: 347
Joined: Oct 2018

I'm so sorry you are going through this.  Is there any reason not to try the medications?  You can always stop if you don't like the side effects.

Thank you for posting this.  My oncologist is recommending a reduction in dose for my 6th round because I've developed mild neuropathy, and at first I was going to decline it, because I thouht I could just tough it out, and I didn't want any reduction in efficacy.  But after reading so many reports of neuropathy, I've decided to accept her recommendation and go with the dose reduction for the last round.

The Storm
Posts: 20
Joined: Jul 2018

Im sure your oncologist would not recommend the dose reduction if it wasnt safe.

 

Tamlen's picture
Tamlen
Posts: 203
Joined: Jan 2018

Are you familiar with the Buddhist idea of the second arrow? The first arrow is the initial pain, caused by whatever source. The second arrow is the suffering based on our reaction; we launch the second arrow ourselves.

We all suffer with this disease one way or the other -- the cancer itself, the emotional weight, the existential battle, some or all of the treatment. I'm sorry you're suffering so with the neuropathy. I have nothing for you but a big hug and the hope that you won't feel guilty anymore by raising things here that are bothering you. Or telling us when the news is good!

The Storm
Posts: 20
Joined: Jul 2018

Do you ever have one of those days that you just feel like "Why me"? I am having one of those days. I truely appreciate the support. No one understands like those who are or have gone through similar situations. I try not to feel sorry for myself, but the lack of sleep got me today. Sorry for whinning. Bless you all.  

derMaus's picture
derMaus
Posts: 561
Joined: Nov 2016

The Storm, you're not that far out from treatment since, as I read it, your chemo only ended in mid-December. It's now mid-February. It's quite possibe that your symptoms will diminish over time, as the further you get away from chemo the more your body will have had to heal from it's effects. My hair wasn't right for nearly a year and my neuropathy on a few toes is only now fading, despite my chemo ending in April 2017. Have faith that you're in the tick of the after effects and it may not always be like this. Best wishes.

LisaPizza's picture
LisaPizza
Posts: 232
Joined: Feb 2018

Did the neuropathy in your hands just start a month or two after yoyr chemo ended? It would be worth seeing your primary care to make sure there isn't a non chemo reason for it. Everything gets blamed on chemo or radiation, and it's often correct, but not always. We survivors still get other issues just like everyone else.

MAbound
Posts: 875
Joined: Jun 2016

It's not a cure, but it may help you fall asleep at night. I had horrible neuropathy for months and the slippers I got for infusions were the only thing that got me through until things abated enough to be bearable. (Don't stop taking B12, either). It just seems like the cold calms the irritability of the nerves enough to be able to fall asleep which is what one becomes desparate for. They don't stay cold for real long, but you may only need it long enough to fall asleep. If you wake up later, you may need more than one pair. They sell them on Amazon...be sure to look for ones that come as a pair rather than a single glove.

 

Subscribe to Comments for "Having a bad day"